MAUDE Adverse Event Report: NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE

NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number NKV-550-U
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after retaping the patient's endotracheal tube, the user manually ventilated the patient and transitioned the patient to the nkv-550 ventilator.Although the ventilator delivered ventilation, tidal volumes decreased to approximately 2 cc/kg, and alarms were triggered for low tidal volume (cc/kg) and loss of etco2.The patient lost vital signs, and manual ventilation was initiated.The patient then stabilized.The patient was transitioned to another ventilator, and ventilation was successfully maintained.The user reported there was no harm or serious injury to the patient.The respiratory therapist performed troubleshooting at the bedside, including a calibration attempt.The circuit check passed; however, the device check failed during the safety valve test and displayed the message, 'system failure ¿ make sure safety valve is installed correctly.' following the removal of the ventilator from the patient's room, a biomedical engineer conducted multiple operational checks, all of which passed.After the device was returned to nihon kohden orangemed, it underwent comprehensive functional and performance testing.The device successfully passed all applicable tests during this evaluation.Log analysis confirmed that the patient was on simv-pc/ps, with pc 10 cmh2o, ps 10 cmh2o, peep 5 cmh2o, and fio2 100%.During the time period of the event, the ventilator continued to deliver the correct set pressure as programmed.The device recorded a significant reduction in tidal volume (vt).The ventilator initiated low tidal volume alarms as a result.During the event, the safety valve remained closed during ventilation, as evidenced by the pressure and volume data.Based on the available information, the reported ¿low tidal volume¿ is most likely attributable to an obstruction in the patient's airway and/or to endotracheal tube issues after retaping, rather than to a device-related problem.
 
Additional Manufacturer Narrative
The failure investigation is ongoing.Nihon kohden orangemed llc will submit a supplemental report upon completion of the full investigation.
 
Additional Manufacturer Narrative
Evaluation completed.

Brand Name
NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NIHON KOHDEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer (Section G)
NIHON KOHEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer Contact
sheryl higgins
1800 e. wilshire ave.
santa ana, CA 92705
949502644
MDR Report Key24333864
Report Number3014631252-2026-00010
Device Sequence Number21275506
Product Code CBK
UDI-Device Identifier00843685100012
UDI-Public(01)00843685100012(11)210127
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNKV-550-U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 MO
Patient SexFemale
Patient Weight9 KG
Patient EthnicityHispanic